Alert archive / Connecticut / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 61, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Sep 29, 2005, 2:23 PM EDT for Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Connecticut. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2005, 2:23 PM EDT (18:23 UTC)
- Expired
- Sep 29, 2005, 3:15 PM EDT
- In force
- 52 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
Counties Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT
The radar
The Brookhaven radar (KOKX), 71 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.4 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 931 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 204 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KOKX 291823 SVROKX CTC007-009-291915- /O.NEW.KOKX.SV.W.0061.050929T1823Z-050929T1915Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE UPTON NY 223 PM EDT THU SEP 29 2005 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NEW HAVEN COUNTY IN SOUTHERN CONNECTICUT. MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT. * UNTIL 315 PM EDT. * AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE SHOWERS AND ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM PORTLAND TO ROCKLAND TO GUILFORD...AND MOVING EAST AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR EAST HAMPTON BY 230 PM EDT. NEAR EAST HADDAM BY 235 PM EDT. NEAR WESTBROOK BY 240 PM EDT. NEAR OLD SAYBROOK BY 250 PM EDT. THE TOWNS OF NORTH GUILFORD...HIGGANUM...MADISON...MOODUS...DEEP RIVER AND ESSEX ARE ALSO IN THE PATH OF THESE SEVERE THUNDERSTORMS. WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 4160 7263 4124 7277 4128 7238 4160 7242 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 1:00 PM EDT, 1 hour 23 minutes earlier.
Area forecast discussion, Sep 29, 1:00 PM EDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE UPTON NY
100 PM EDT THU SEP 29 2005
CORRECTED W/W/A INFORMATION
.100 PM UPDATE...
SVR WATCH 825 FOR ORANGE/PUTNAM COUNTIES HAS BEEN ALLOWED TO EXPIRE.
MOST OF THE SUPPORT FOR WIDESPREAD SEVERE WEATHER HAS MOVED TO OUR
NORTH. THAT DOES NOT MEAN THAT WE STILL CANT SEE WIND GUSTS OVER 50
MPH. OUR VERTICAL WIND PROFILE IS STRONG ENOUGH THAT GUSTS TO 40 MPH
ARE SUPPORTED BY THE PRESSURE GRADIENT AND SHOWERS WILL BE ABLE TO
MIX DOWN 50 MPH.
.1210 PM UPDATE...
ISSUED A GALE WARNING FOR THE REMAINDER OF THE WATERS. GALES NOW IN
EFFECT FOR ALL WATERS.
.1150 AM UPDATE...
ISSUING A WIND ADVISORY FOR THE ENTIRE CWA BASED ON THE TIGHT
PRESSURE GRADIENT. FEEL THAT 45 MPH GUSTS ARE POSSIBLE EVEN OUTSIDE
OF SHOWER ACTIVITY. HEADLINES WILL BE ADDED TO ZFP.
.1110 AM UPDATE...
SVR TSTM WATCH 825 FOR ORANGE/PUTNAM COUNTIES CONTINUES UNTIL 1 PM
THIS AFTERNOON. SOUTHERN PART OF THE APPROACHING LINE HAS WEAKENED
AS SHORTWAVE ALOFT LIFTS NORTHWARD. HOWEVER...SYNOPTIC PRESSURE
GRADIENT HAS INCREASED...AND AS THIS LINE APPROACHES HIGHER MOISTURE
LADEN AIR ALONG THE COAST...IT MAY RE-FIRE IN SPOTS...ESPECIALLY
CONSIDERING THE AMOUNT OF LOW LEVEL CONVERGENCE OCCURRING.
HAVE UPDATED THE GRIDS TO SPEED UP THE TIMING OF THE SHOWER/
THUNDERSTORM THREAT. RE-SENT GRAPHICS TO THE WEB...AND UPDATED NDFD
THE AFM AND PFM. ZONES DID NOT NEED AN UPDATE SINCE THEY WERE WORDED
JUST FINE EVEN WITH SHIFT IN THINKING.
&&
.NEAR TERM (TODAY AND TONIGHT)...
STRONG COLD FRONT AND UPPER TROF/SHORT WAVE MOVES THRU LATER TODAY.
SOME IMPRESSIVE DYNAMICS AVAILABLE TO WORK WITH (I.E. 40-50 KT LOW
LEVEL JET...REGION IN/NEAR RIGHT REAR QUAD OF 110+ KT H300 JET)...
PRECIP WATER VALUES OVER 1.50 FOR A SHORT TIME AHEAD OF FRONTAL
SYSTEM. ALL OF THIS PLUS THE TIGHTENING PRESSURE GRADIENT LEADS TO
A BREEZY PERIOD TODAY...BUT FEELING HERE IS THAT WE WILL FALL JUST
BELOW WIND ADVISORY CRITERIA. EXPECT A FAIRLY GOOD SHOT OF WIND AND
PRECIP ALONG AND AHEAD OF FRONT...LOCAL TS AS WELL GIVEN AVAILABLE
DYNAMICS AND THERMAL CONTRAST WITH FRONT. ALSO A QUICK SHOT AS
FRONT MOVES RIGHT ALONG AND BY MIDNIGHT...PRECIP LONG GONE AND WINDS
DIED DOWN.
WITH CLEARING...DIMINISHING WINDS AND COOLER/DRIER AIRMASS BEHIND
FRONT...EXPECT THE COOLEST NIGHT OF THE SEASON THUS FAR WITH A FEW
UPPER 30S NOT OUT OF THE QUESTION FOR FAR N AND W AND LI PINE
BARRENS. NOT MENTIONING ANY FROST AS OF NOW...THOUGH CANT
COMPLETELY RULE OUT A SPOT OR 2 GETTING A LIGHT FROST.
&&
.SHORT TERM (FRI THROUGH SUN)...
HIGH PRESSURE BUILDS INTO THE REGION ON FRIDAY AND REMAINS IN PLACE
THROUGH THE WEEKEND. MOSTLY SUNNY SKIES AND COOL CONDITIONS ARE ON
TAP THROUGH SUNDAY. DAYTIME TEMPERATURES WILL BE QUITE PLEASANT WITH
HIGHS ONLY REACHING THE UPPER 60S FRIDAY AND SLOWLY WARMING INTO THE
MIDDLE 70S BY SUNDAY. OVERNIGHT TEMPERATURES WILL DROP INTO THE 40S
IN MOST PLACES...HOWEVER ACROSS OUTLYING AREAS AND THE PINE BARRENS
OF LONG ISLAND TEMPERATURES COULD FALL INTO THE 30S ON SATURDAY
MORNING.
&&
.LONG TERM (MON THROUGH WED)...
HIGH PRESSURE FORECASTED TO MOVE OFF THE COAST BY MONDAY. EXPECT DRY
CONDITIONS TO CONTINUE WHILE TEMPERATURES MODERATE TO ABOVE NORMAL
LEVELS.
&&
.AVIATION...
SOUTHERLY WINDS PRECEDING COLD FRONT OVER EASTERN PA AVERAGING
AROUND 20 KT SUSTAINED...WITH GUSTS UP TO 35 KT. SCT SHOWERS ALREADY
IMPACTING KEWR...KSWF...AND KHPN. MAIN LINE WILL ENTER NORTHERN NJ
AND THE LOWER HUDSON VALLEY AROUND 16Z AND EASTERN LI AND SOUTHEAST
CT BETWEEN 17Z AND 18Z. STRONG LOW-LEVEL JET OF 40 TO 50 KT OUT OF
THE S WILL RESULT IN LOW-LEVEL WIND SHEAR PRIOR TO FRONTAL PASSAGE
WITH THE POTENTIAL FOR THESE WINDS TO MIX DOWN IN CONVECTIVE
ACTIVITY. CEILINGS WILL FALL INTO THE MVFR CATEGORY WITH THE ONSET
OF THE SHOWERS WITH IFR VISIBILITIES IN ANY HEAVY DOWNPOURS.
FRONTAL PASSAGE WILL OCCUR BETWEEN 17-00Z...AND WINDS WILL QUICKLY
SHIFT WNW...SLOWLY DIMINISHING THROUGH ABOUT 02-03Z. SKC CONDITIONS
EXPECTED BY END OF TAF PERIOD WITH 10-15 KT WINDS.
&&
.MARINE...
HAVE UPGRADED TO GALE WARNINGS FOR ALL WATERS DUE TO WIND GUSTS TO
35 TO 40 KTS. AS COLD FRONT MOVES THROUGH AREA WATERS...WILL SEE
TIGHTENING GRADIENT AND WINDS 20-25 KTS WITH GUSTS AROUND 35 TO 40
KTS. ALSO HEAVIER SHOWERS COULD TRANSPORT WINDS AS HIGH AS 40 KTS
DOWN TO THE SFC.
CONDITIONS IMPROVE GREATLY LATE TONIGHT AFTER PASSAGE OF COLD FRONT
AS WINDS DROP BACK TO 15-20 KTS AND SEAS SUBSIDE TO BELOW SCA
CRITERIA.
&&
.HYDROLOGY...
0.25-0.50 QPF FOR TODAYS EVENT WITH LOCALLY HIGHER AMOUNTS
POSSIBLE. NO PROBLEMS OF CONSEQUENCE EXPECTED.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 PM...CTZ005>012.
NY...WIND ADVISORY UNTIL 6 PM...NYZ067>081.
NJ...WIND ADVISORY UNTIL 6 PM...NJZ002>006-011.
MARINE...GALE WARNING THROUGH THIS EVENING...
ANZ330-335-338-350-353-355.
&&Hazardous weather outlook, Sep 29, 7:35 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 735 AM EDT THU SEP 29 2005 CTZ005>012-NJZ002>006-011-NYZ069>081-301145- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ROCKLAND-NORTHERN WESTCHESTER- SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 735 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW YORK...NORTHEAST NEW JERSEY AND SOUTHERN CONNECTICUT. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE TRI-STATE AREA LATE THIS MORNING AND AFTERNOON. THE COLD FRONT WILL BE ACCOMPANIED BY SHOWERS WITH HEAVY RAIN AND THUNDERSTORMS. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. PLEASE FORWARD ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE. NYZ067-068-301145- ORANGE-PUTNAM- 735 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH 825 IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON FOR ORANGE AND PUTNAM COUNTIES. A STRONG COLD FRONT IS FORECAST TO MOVE ACROSS THE TRI-STATE AREA LATE THIS MORNING AND AFTERNOON. THE COLD FRONT WILL BE ACCOMPANIED BY SHOWERS WITH HEAVY RAIN AND THUNDERSTORMS. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING ISOLATED WIND GUSTS IN EXCESS OF 58 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. PLEASE FORWARD ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE. ANZ335-338-355-301145- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 735 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY IN EFFECT UNTIL LATE THURSDAY NIGHT. WINDS AND SEAS WILL BE HIGHER IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. PLEASE FORWARD ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE. ANZ330-350-353-301145- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 735 AM EDT THU SEP 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT GALE WARNING IN EFFECT UNTIL THIS EVENING. WINDS AND SEAS WILL BE HIGHER IN AND NEAR THUNDERSTORMS. SMALL CRAFT ADVISORY IN EFFECT UNTIL LATE THURSDAY NIGHT. WINDS AND SEAS WILL BE HIGHER IN AND NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NONE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED. PLEASE FORWARD ANY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE OFFICE.
In the hours before
Special weather statement, Sep 29, 10:44 AM EDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1044 AM EDT THU SEP 29 2005 NYZ067-291545- ORANGE- 1044 AM EDT THU SEP 29 2005 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR ORANGE COUNTY... AT 1041 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF MONTICELLO TO 7 MILES WEST OF MILFORD TO 15 MILES WEST OF MILFORD...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF MONTICELLO TO 13 MILES WEST OF PORT JERVIS TO 17 MILES NORTH OF EAST STROUDSBURG...AND MOVING EAST AT 50 MPH. THESE STORMS WILL BE... NEAR CUDDEBACKVILLE BY 1055 AM EDT. NEAR PORT JERVIS BY 1100 AM EDT. NEAR FINCHVILLE BY 1105 AM EDT. NEAR OTISVILLE BY 1110 AM EDT. NEAR MIDDLETOWN BY 1120 AM EDT. NEAR WALDEN BY 1130 AM EDT. PEOPLE IN NORTHWESTERN ORANGE COUNTY...INCLUDING THE CITIES OF CUDDEBACKVILLE...PORT JERVIS...FINCHVILLE...OTISVILLE...MIDDLETOWN... BULLVILLE...GOSHEN...HAMPTONBURG...MONTGOMERY AND WALDEN...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. STRONG WINDS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS. EVEN THOUGH THESE STORMS ARE PRODUCING VERY LITTLE LIGHTNING...VERY STRONG WINDS ARE STILL EXPECTED. MLE
Special weather statement, Sep 29, 11:16 AM EDT, 3 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 1116 AM EDT THU SEP 29 2005 CTZ005>012-NJZ002>006-011-NYZ067>081-292115- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1116 AM EDT THU SEP 29 2005 ...WINDY CONDITIONS THIS AFTERNOON... A STRONG COLD FRONT WILL MOVE THROUGH THE TRI-STATE AREA THIS AFTERNOON FROM WEST TO EAST. THERE IS A STRONG PRESSURE GRADIENT IN PLACE IN ADVANCE OF THIS COLD FRONT. IN ADDITION...WINDS JUST A COUPLE OF THOUSAND FEET ABOVE THE GROUND ARE BETWEEN 50 AND 60 MPH. IT IS POSSIBLE THAT SOME OF THESE STRONG WINDS ALOFT MAY REACH THE GROUND THROUGH THE AFTERNOON HOURS...PRODUCING WIND GUSTS AROUND 45 MPH. THESE WINDS COULD KNOCK DOWN LARGE TREE BRANCHES AND SUBSEQUENTLY BRING DOWN POWER LINES. EVEN A FEW WHOLE TREES MAY BE KNOCKED OVER. PERSONS DRIVING HIGH PROFILE VEHICLES SHOULD PAY SPECIAL ATTENTION WHILE DRIVING. PERSONS WALKING THROUGH CITY STREETS IN BETWEEN TALL BUILDINGS WILL BE ESPECIALLY SUSCEPTIBLE TO HIGH WIND GUSTS. WINDS GUSTS TO 45 MPH MAY CAUSE SCAFFOLDING TO FALL.
Special weather statement, Sep 29, 1:32 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 132 PM EDT THU SEP 29 2005 CTZ006>008-010>012-291900- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON- 132 PM EDT THU SEP 29 2005 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE SHOWERS AND THUNDERSTORMS FOR MIDDLESEX...NEW HAVEN AND NEW LONDON COUNTIES... AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM BRISTOL TO MIDDLEBURY TO MONROE TO FAIRFIELD...OR ALONG A LINE EXTENDING FROM BRISTOL TO NAUGATUCK TO 6 MILES EAST OF NEWTOWN TO 6 MILES SOUTHWEST OF BRIDGEPORT...AND MOVING EAST AT 40 MPH. THESE STORMS WILL BE... NEAR SEYMOUR BY 140 PM EDT. NEAR ORANGE BY 145 PM EDT. NEAR NEW HAVEN BY 150 PM EDT. NEAR WALLINGFORD BY 155 PM EDT. NEAR PORTLAND BY 200 PM EDT. NEAR ROCKLAND BY 205 PM EDT. PEOPLE IN MIDDLESEX...NEW HAVEN AND NEW LONDON COUNTIES...INCLUDING THE CITIES OF SOUTHFORD...MIDDLEBURY...WATERBURY...NAUGATUCK...BEACON FALLS...DERBY...SEYMOUR...MILFORD...ORANGE AND CHESHIRE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. VERY STRONG WINDS UP TO 55 MPH ARE EXPECTED WITH THESE STORMS.
Special weather statement, Sep 29, 1:34 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 134 PM EDT THU SEP 29 2005 NYZ078>081-291900- NORTHEAST SUFFOLK-NORTHWEST SUFFOLK-SOUTHEAST SUFFOLK-SOUTHWEST SUFFOLK- 134 PM EDT THU SEP 29 2005 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE SHOWERS AND THUNDERSTORMS FOR SUFFOLK COUNTY... AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG SHOWERS AND ISOLATED THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTH OF NORTHPORT TO 8 MILES SOUTH OF JONES INLET...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF NORTHPORT TO 11 MILES SOUTHEAST OF LONG BEACH...AND MOVING EAST AT 35 MPH. THESE STORMS WILL BE... NEAR LINDENHURST BY 140 PM EDT. NEAR COMMACK BY 145 PM EDT. NEAR SMITHTOWN BY 150 PM EDT. NEAR STONY BROOK BY 155 PM EDT. NEAR RONKONKOMA BY 200 PM EDT. NEAR SAYVILLE BY 205 PM EDT. PEOPLE IN SUFFOLK COUNTY...INCLUDING THE CITIES OF HUNTINGTON STATION...HUNTINGTON...CENTERPORT...MELVILLE...NORTHPORT... AMITYVILLE...DIX HILLS...LINDENHURST...GILGO STATE PARK AND COMMACK...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. VERY STRONG WINDS UP TO 55 MPH ARE EXPECTED WITH THESE SHOWERS AND STORMS STORMS.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 11:47 AM EDT | Wind Advisory | OKX | Greater Bridgeport Planning Region, Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region, Southeastern Connecticut Planning Region | 4 hr |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.